# SDR 2004FA0000248

- Difficulty date: February 27, 2004
- Submitted: February 27, 2004
- Operation: General aviation
- Aircraft: N15412
- Make and model: Piper PA-34-200
- Aircraft serial: 347350060
- Aircraft time: 8,190 hours
- Engine: Lyc IO360A1A
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Retainer
- Part number: 67502000
- Part serial: NA
- Condition: Loose
- Location: Rt Mlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: W
- Precautionary procedure: E, H

## Discrepancy

ON LANDING ROLL-OUT, RIGHT MLG COLLAPSED AFT AND CAME TO REST AGAINST AFT PORTION OF WHEEL WELL.RETAINING PIN HAD SLIPPED OUT OF TRUNNION, ALLOWING GEAR TO COLLAPSE. THIS GEAR WAS PREVIOUSLY REMOVED FOR SPAR REPAIR. THE RETAINER BOLT WAS EITHER LEFT OUT OR WAS NOT INSTALLED CORRECTLY. OVER A PERIOD OF TIME, THE RETAINER SLID OUT OF THE TRUNNION.  RECOMMEND POST MAINTENANCE INSPECTIONS BE MORE COMPLETE. THIS INCIDENT, IF IT HAD HAPPENED 20 SECONDS EARLIER, WOULD HAVE CAUSED MAJOR STRUCTURAL DAMAGE AND POSSIBLY PERSONAL INJURY.
